Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 46, NWS Cleveland, OH

October 7, 2016

NWS Cleveland, OH issued this small craft advisory at Oct 7, 2016, 3:15 PM EDT. It took effect at Oct 8, 2016, 7:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2016, 3:15 PM EDT (19:15 UTC)
In effect from
Oct 8, 2016, 7:00 AM EDT
Expired
Oct 9, 2016, 9:48 AM EDT
In force
27 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

567 
WHUS71 KCLE 071915
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
315 PM EDT FRI OCT 7 2016


LEZ145>149-080315-
/O.NEW.KCLE.SC.Y.0046.161008T1100Z-161009T0100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
315 PM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 9 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 9 PM EDT
SATURDAY. 

* WINDS...WINDS BECOME WEST TO NORTHWEST LATE TONIGHT AND INCREASE
  15 TO 20 KNOTS EARLY SATURDAY.

* WAVES/SEAS...WAVES WILL BUILD TO 2 TO 4 FEET LATE TONIGHT AND TO
  3 TO 5 FEET ON SATURDAY. WAVES WILL BEGIN TO SUBSIDE LATE
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
7 follow-up statements
155 
WHUS71 KCLE 080110
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT FRI OCT 7 2016

.A STRONG COLD FRONT WILL MOVE ACROSS THE LAKE OVERNIGHT.

LEZ145>149-080915-
/O.CON.KCLE.SC.Y.0046.161008T1100Z-161009T0100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
910 PM EDT FRI OCT 7 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 9 PM EDT
SATURDAY...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES/SEAS...WAVES WILL BUILD TO 2 TO 4 FEET LATE TONIGHT AND TO
  3 TO 5 FEET ON SATURDAY. WAVES WILL SUBSIDE TO 2 TO 4 FEET LATE
  SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
176 
WHUS71 KCLE 080758
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
358 AM EDT SAT OCT 8 2016


LEZ145>149-081600-
/O.CON.KCLE.SC.Y.0046.161008T1100Z-161009T0100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
358 AM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING
TO 9 PM EDT THIS EVENING...

* WINDS...NORTHWEST 15 TO 25 KNOTS BECOMING WEST 10 TO 20 KNOTS
  THIS AFTERNOON.

* WAVES/SEAS...WAVES WILL BUILD TO 3 TO 5 FEET TODAY. WAVES WILL
  SUBSIDE TO 2 TO 4 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
847 
WHUS71 KCLE 081340
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
940 AM EDT SAT OCT 8 2016


LEZ145>149-082145-
/O.CON.KCLE.SC.Y.0046.000000T0000Z-161009T0100Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
940 AM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 25 KNOTS DIMINISHING TO 10
  TO 15 KNOTS TONIGHT.

* WAVES/SEAS...WAVES 3 TO 6 FEET WILL SUBSIDE TO 2 TO 4 FEET BY
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
349 
WHUS71 KCLE 081939
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 PM EDT SAT OCT 8 2016


LEZ145>149-090200-
/O.EXT.KCLE.SC.Y.0046.000000T0000Z-161009T0200Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...WEST TO NORTHWEST WINDS 15 TO 20 KNOTS DIMINISHING TO
  10 TO 15 KNOTS TONIGHT.

* WAVES/SEAS...WAVES 3 TO 5 FEET WILL SUBSIDE TO 2 TO 4 FEET BY
  LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
636 
WHUS71 KCLE 090112
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
912 PM EDT SAT OCT 8 2016


LEZ145>149-090800-
/O.EXT.KCLE.SC.Y.0046.000000T0000Z-161009T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
912 PM EDT SAT OCT 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...NORTHWEST 10 TO 20 KT.

* WAVES/SEAS...WAVES 3 TO 5 FEET WILL CONTINUE UNTIL LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
679 
WHUS71 KCLE 090752
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EDT SUN OCT 9 2016


LEZ149-090900-
/O.CAN.KCLE.SC.Y.0046.000000T0000Z-161009T0800Z/
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS WILL DECREASE INTO THE 10 TO 15 KNOT RANGE TODAY WITH WAVES
OF 2 TO 4 FEET. 

$$

LEZ144-091400-
/O.EXB.KCLE.SC.Y.0046.000000T0000Z-161009T1400Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
352 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* WINDS...NORTH 10 TO 20 KT.

* WAVES/SEAS...WAVES 3 TO 5 FEET WILL CONTINUE INTO THIS MORNING
  THEN DECREASE TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$

LEZ145>148-091400-
/O.EXT.KCLE.SC.Y.0046.000000T0000Z-161009T1400Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
352 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...NORTH 10 TO 20 KT.

* WAVES/SEAS...WAVES 3 TO 5 FEET WILL CONTINUE INTO THIS MORNING
  THEN DECREASE TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS.

&&

$$
463 
WHUS71 KCLE 091348
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
948 AM EDT SUN OCT 9 2016


LEZ144>148-091500-
/O.CAN.KCLE.SC.Y.0046.000000T0000Z-161009T1400Z/
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
948 AM EDT SUN OCT 9 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS ARE STARTING TO DIMINISH ENOUGH FOR WAVES TO BE SUBSIDING
INTO A 2 TO 4 FOOT RANGE SO THE SMALL CRAFT ADVISORY IS NO LONGER
NEEDED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 7, 3:09 PM EDT, 6 minutes earlier.

Area forecast discussion, Oct 7, 3:09 PM EDT, 6 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
309 PM EDT Fri Oct 7 2016

.SYNOPSIS...
Low pressure over northern Ontario will move eastward into
northern Quebec on Saturday. This will drag a cold front across
the region tonight into early Saturday morning. High pressure
will build in from the west over the weekend.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front will move across the region tonight into early
Saturday morning. Not all that much moisture to lift along the
frontal boundary so showers will be isolated in coverage. However
there is a piece of moisture streaming northward across the
Appalachians. As it interacts with the front across the east the
coverage of showers should expand. Best chances will be near the
OH/PA border.

Temperatures will have a decent range across the area tonight.
Cooler across the west where the cold front passes first. Lows
will range from the mid 40s across the west to the mid 50s east.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
Cold front will be east of the region by mid morning with most of
the showers moving eastward with it. Subsidence and dry air in
the wake of the front should mean a dry day. However it will be
breezy and much cooler than recent days. A better surge of cooler
air will cross the region with the upper level trough late Saturday
night into early Sunday. Will keep slight chances of showers off
of Lake Erie going for NE OH and NW PA Saturday night into Sunday
morning. High pressure will then increase its influence through
the day on Sunday and then persist into Monday.

The dry air and nearly clear skies across the southwestern portion
of the County Warning Area early Sunday morning may lead to some
patchy frost. This assuming the winds decrease enough. Sunday
night into Monday morning will likely have the better chances of
frost for inland locations from near the OH/PA border to near
Corry. Will mention the threat in the HWO for now and let later
shifts monitor this potential.

Highs Saturday through Monday will be in the 60s. Lows each night
will dip into the upper 30s to lower 40s, warmer near the
lakeshore.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Not much to write about during the extended period as high pressure
will dominate most of the time.  Depending on which model you
believe there will be a cold front crossing the area sometime
Wednesday night.  It doesn't look like there will be much precip but
will go with a real small mention mainly downwind of the lake. High
pressure and dry weather will return for Thursday and Friday.
Temperatures will average above normal during the period.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
Quiet weather will continue a while longer and most of the area
will remain VFR through the period. The surface cold front will
reach the western end of the area by 02z or so and the I-71
corridor by 06z. By 12z the front will be gone. Not expecting much
in the way of precip with best chances perhaps at KTOL later this
evening. There will also be a small window for some lake enhanced
showers downwind of the lake right behind the front. Most of the
clouds associated with the front are post frontal and am expecting
a 4 to 6 hour window of cigs. The cigs could dip to MVFR for a
time especially close to the lake. A little bit different scenario
exists in the east as clouds and perhaps some sprinkles will move
north into the area this evening. Will go with few hours of
vicinity showers at KCAK...KYNG and KERI to cover the threat. By
midday Saturday most of the area will again be clear. Light S to
SE flow will become NW behind the front.

OUTLOOK...VFR.

&&

.MARINE...
Will go ahead and hoist a small craft for Saturday.  The cold front
should be clear of the lake by 12z or shortly afternoon.  We will
have a prolonged period of cold air advection aloft but gradient
winds aren't expected to be all that impressive at the surface. This
should be a marginal event and probably could end the headline late
tomorrow. To be on the side of caution will let it go into the
evening.  After Saturday evening high pressure will build in for
Sunday and Monday. The flow will eventually become southerly late
Monday as the surface ridge slides off to the east.  Southerly flow
will then continue through the end of the period.  Another cold
front will arrive just after the period ends.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 7 AM to 9 PM EDT Saturday for
     LEZ145>149.

&&

SYNOPSIS...Mullen
NEAR TERM...Mullen
SHORT TERM...Mullen
LONG TERM...Kubina
AVIATION...Kubina
MARINE...Kubina
Hazardous weather outlook, Oct 7, 3:53 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EDT FRI OCT 7 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-080800-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
353 AM EDT FRI OCT 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.